Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 203, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 14, 2016, 8:34 PM CDT for 5 parishes in Louisiana. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2016, 8:34 PM CDT (01:34 UTC)
- Expired
- Jul 14, 2016, 9:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caldwell Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Ouachita Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 153 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 8:38 PM CDT | TSTM WND DMG | Chatham, LA | TREES AND POWER LINES REPORTED DOWN ALL OVER THE PARISH |
| Jul 14, 9:10 PM CDT | TSTM WND DMG | 1 N Olla, LA | TREE DOWN 1 NORTH OF OLLA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1520 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853
WUUS54 KSHV 150134
SVRSHV
LAC021-049-059-073-127-150230-
/O.NEW.KSHV.SV.W.0203.160715T0134Z-160715T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
834 PM CDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
NORTHERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
EASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 930 PM CDT
* AT 834 PM CDT...A STRONG GUST FRONT WAS LOCATED ALONG A LINE
EXTENDING FROM NEAR START TO 11 MILES EAST OF JONESBORO...MOVING
SOUTH SOUTHEAST AT 40 MPH. STRONG TO SEVERE THUNDERSTORMS WERE NOTED
BEHIND THIS BOUNDARY ALONG A LINE FROM JUST NORTH OF CHATHAM TO SOUTH
MONROE...ALSO MOVING SOUTH SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MONROE...CLAIBORNE...WEST MONROE...WINNFIELD...JONESBORO...COLUMBIA...
BROWNSVILLE-BAWCOMVILLE...BROWNSVILLE-BAWCOM...SWARTZ...RICHWOOD...
STERLINGTON...OLLA...CLARKS...GRAYSON...URANIA...CHATHAM...NORTH HODGE...
TULLOS...DODSON AND QUITMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3207 9193 3193 9190 3193 9201 3180 9201
3179 9262 3242 9273 3250 9257 3250 9242
3257 9241 3259 9222 3272 9207 3269 9205
3271 9197 3266 9191 3251 9190 3240 9200
3228 9203 3227 9199 3219 9201 3212 9187
TIME...MOT...LOC 0133Z 330DEG 36KT 3244 9183 3218 9252
HAIL...<.75IN
WIND...60MPH
$$
151 follow-up statement
981
WWUS54 KSHV 150209
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 PM CDT THU JUL 14 2016
LAC049-073-150218-
/O.CAN.KSHV.SV.W.0203.000000T0000Z-160715T0230Z/
JACKSON LA-OUACHITA LA-
909 PM CDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON AND OUACHITA PARISHES
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3207 9193 3193 9190 3193 9201 3180 9201
3179 9262 3211 9267 3212 9254 3211 9231
3227 9199 3219 9201 3212 9187
TIME...MOT...LOC 0208Z 359DEG 36KT 3213 9184 3194 9225 3199 9264
$$
LAC021-059-127-150230-
/O.CON.KSHV.SV.W.0203.000000T0000Z-160715T0230Z/
CALDWELL LA-LA SALLE LA-WINN LA-
909 PM CDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CALDWELL...NORTHERN LA SALLE AND EASTERN WINN PARISHES...
AT 909 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LIDDIEVILLE TO NEAR OLLA TO NEAR WINNFIELD...MOVING
SOUTH AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WINNFIELD...COLUMBIA...OLLA...CLARKS...GRAYSON...URANIA...TULLOS...DODSON...
SIKES...STANDARD...BURLINGTON...SPAULDING...HUDSON...RIVERTON...KELLY AND
JOYCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHCENTRAL LOUISIANA. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3207 9193 3193 9190 3193 9201 3180 9201
3179 9262 3211 9267 3212 9254 3211 9231
3227 9199 3219 9201 3212 9187
TIME...MOT...LOC 0208Z 359DEG 36KT 3213 9184 3194 9225 3199 9264
HAIL...<.75IN
WIND...60MPH
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:50 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 14, 6:50 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 650 PM CDT THU JUL 14 2016 .UPDATE... Strong convective complex producing damaging winds across southern Arkansas continues to move south. Instability still sufficient to support severe thunderstorms across portions of north-central and northeast Louisiana through the next several hours. Therefore, went ahead and extended the severe watch #385 across these areas. Otherwise, trimmed watch back across locations in the wake of the convective complex including portions of northeast Texas and southeast Oklahoma. /05/ && .PREV DISCUSSION... /issued 342 PM CDT THU JUL 14 2016/ DISCUSSION... For the most part, today has been another carbon copy of heat and humidity, with heat indices just flirting with the 105 degree heat index threshold for heat advisory. However, subtle changes in position of upper ridge has allowed for a nw flow aloft pattern to infringe upon northern portions of the area...further cooling of mid lvl temps. A decayed nocturnal mcs has redeveloped over OK and movg sewd into area packing a big punch with widespread winds of 40 or more mph...and intense lgt strikes. Svr tstm watch issued for se OK/sw AR/and extreme ne corner of TX...until 9 pm. have upped pops to high end chance across northern portions of area, and expanded slgt chc to cover remainder of LA/TX and to include the entire overnight hours. NW flow to continue Friday, and gradually weakening over the wknd as the upper ridge expands once again as it begins to move into the central plains. Will see sct convection for much of the area on Friday, with coverage becmg questionable Saturday and finally minimal coverage of any convection by Sunday. Of course, with nw flow cannot assume that all convection will be diurnal. By early next week will see temps climb back into upper 90s and possibly near 100 with a more easterly flow locking in higher dewpoints, and any possible convection limited to more sea breeze type, as the upper ridge moves to a more northerly position, relative to our area. With that said, heat advisories may possibly be needed next week./VII/. PREV DISCUSSION... /issued 104 PM CDT THU JUL 14 2016/ AVIATION... Mostly VFR conditions will continue through much of the 14/18Z TAF period. A sct cu field has developed over E TX/N LA early this afternoon...with SW AR expected to fill in by mid-afternoon. A stationary outflow bndry from morning convection over Cntrl AR is now focusing some cu towers just SW of HOT...to a LLQ and GLH line...with sct convection possibly developing by mid to late afternoon along it...shifting SSE late in the day. Any convection that develops along this bndry may near the ELD terminal by 00Z...but confidence remains too low to mention in the TAF attm. A larger cluster of convection has developed over Cntrl/NE OK early this afternoon...which should shift ESE into Wrn and Cntrl AR between 20-24Z. This convection may build farther Swd into extreme SE OK/SW AR by 00Z...and could affect the TXK/ELD terminals between 00-04Z. Will continue to monitor the current radar trends with amendments possible as confidence increases later today. Locally gusty winds...reduced vsbys...and MVFR cigs would be possible in/near the convection before it diminishes by late evening. Considerable convective debris should linger overnight/Friday morning...with additional sct -SHRA redevelopment possible over SW AR...with the higher confidence affecting the ELD terminal. Low MVFR cigs should develop between 09-12Z over the WSW portions of E TX...affecting the TYR/GGG/LFK terminals through mid-morning before scattering out. SSW winds 8-12kts this afternoon will diminish to 4-7kts after 00Z. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 78 96 77 96 / 20 20 20 20 MLU 76 95 76 92 / 30 30 30 30 DEQ 74 94 75 94 / 40 30 20 20 TXK 76 95 76 96 / 40 30 20 20 ELD 75 93 76 93 / 40 30 30 30 TYR 77 97 77 97 / 20 10 20 20 GGG 77 97 77 96 / 20 10 20 20 LFK 75 97 77 96 / 20 10 10 20 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 05
Hazardous weather outlook, Jul 14, 11:54 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT THU JUL 14 2016 LAZ001>003-010>013-017>022-TXZ108>112-124>126-136>138-149>153- 165>167-151700- CADDO-BOSSIER-WEBSTER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1154 AM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORM ARE A REMOTE POSSIBILITY ACROSS PORTION OF THE AREA LATE THIS AFTERNOON AND EVENING. NO HAZARDOUS WEATHER IS EXPECTED. HOWEVER...AFTERNOON HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY. RAIN CHANCES BEGIN TO TAPER OFF AS WE HEAD INTO THE NEW WORK WEEK NEXT WEEK WITH DAYTIME HIGH TEMPERATURES BY THE MIDDLE OF THE WORK WEEK CLIMBING TO NEAR 100 DEGREES ACROSS THE ENTIRE FOUR STATE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY THROUGH TONIGHT. ARZ050-051-059>061-070>073-LAZ004>006-014-OKZ077-TXZ096-097- 151700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CLAIBORNE-LINCOLN-OUACHITA-MCCURTAIN-RED RIVER- BOWIE- 1154 AM CDT THU JUL 14 2016 ISOLATED THUNDERSTORMS MAY BEGIN TO DEVELOP BY MID AFTERNOON...WITH THUNDERSTORM COVERAGE POSSIBLY BECOMING SCATTERED BY THE EVENING HOURS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS MAY BEGIN TO DEVELOP BY MID AFTERNOON...WITH THUNDERSTORM COVERAGE POSSIBLY BECOMING SCATTERED BY THE EVENING HOURS. ANY THUNDERSTORM ACTIVITY THAT DEVELOPS DURING AFTERNOON HEATING TODAY COULD PRODUCE STRONG WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING. OTHERWISE...THE HEAT WILL BE ON ONCE AGAIN TODAY WITH AFTERNOON HEAT INDEX VALUES ECLIPSING THE 100 DEGREE MARK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY. RAIN CHANCES BEGIN TO TAPER OFF AS WE HEAD INTO THE NEW WORK WEEK NEXT WEEK WITH DAYTIME HIGH TEMPERATURES BY THE MIDDLE OF THE WORK WEEK CLIMBING TO NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED TODAY THROUGH TONIGHT. VII
In the hours before
Local storm report, Jul 14, 7:50 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG EL DORADO 33.22N 92.66W
07/14/2016 UNION AR LAW ENFORCEMENT
TREES AND POWER LINES REPORTED DOWN COUNTY WIDE
&&
EVENT NUMBER SHV1600613
25Local storm report, Jul 14, 7:51 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
751 PM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 5 E SPRINGHILL 33.00N 93.37W
07/14/2016 WEBSTER LA LAW ENFORCEMENT
NUMEROUS TREES DOWN AND TRANSFORMER DAMAGE REPORTED IN
NORTHERN PART OF THE PARISH
&&
EVENT NUMBER SHV1600614
25Local storm report, Jul 14, 7:53 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
753 PM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 4 E PRESCOTT 33.80N 93.32W
07/14/2016 M60 MPH NEVADA AR TRAINED SPOTTER
50 TO 60 MPH GUSTS MEASURED IN REDLAND COMMUNITY 4
MILES EAST OF PRESCOTT. NUMEROUS LARGE LIMBS AND SOME
TREES SNAPPED OFF
&&
EVENT NUMBER SHV1600615
25Local storm report, Jul 14, 7:56 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
756 PM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 1 W EL DORADO 33.22N 92.68W
07/14/2016 UNION AR LAW ENFORCEMENT
LARGE TREE SNAPPED ON TIMBERLANE AT THE OLD HIGH...
WEST SIDE OF EL DORADO
&&
EVENT NUMBER SHV1600616
25Local storm report, Jul 14, 8:24 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
824 PM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG WEST MONROE 32.51N 92.15W
07/14/2016 OUACHITA LA BROADCAST MEDIA
LARGE TREE UPROOTED WHITES FERRY RD IN WEST MONROE
&&
EVENT NUMBER SHV1600617
25Local storm report, Jul 14, 8:26 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
826 PM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG RUSTON 32.53N 92.64W
07/14/2016 LINCOLN LA LAW ENFORCEMENT
20 TREES DOWN ACROSS THE PARISH
&&
EVENT NUMBER SHV1600618
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:06 PM CDT | Special Weather Statement | SHV | Caddo | 54 min |
| Jul 14, 7:40 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union and 1 more | 65 min |
| Jul 14, 8:41 PM CDT | Special Weather Statement | SHV | Sabine | 49 min |
| Jul 14, 9:26 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 64 min |
| Jul 14, 10:35 PM CDT | Special Weather Statement | SHV | Grant | 40 min |
| Jul 15, 2:18 PM CDT | Special Weather Statement | SHV | Jackson | 42 min |
| Jul 15, 3:13 PM CDT | Special Weather Statement | SHV | Ouachita | 47 min |
| Jul 15, 4:10 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 34 min |
| Jul 15, 4:34 PM CDT | Special Weather Statement | SHV | LaSalle | 41 min |
| Jul 15, 4:36 PM CDT | Special Weather Statement | SHV | Lincoln | 39 min |
| Jul 15, 5:39 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 66 min |
| Jul 15, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 48 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.